Doctor faces Marriage-Buster: What should s/he do?

Print Friendly
September 8, 2014 | 5 Comments

Comments

  1. Taper SLOWLY off of the psych meds. These drugs cause reckless behavior, alcohol cravings, tolerance (where you go into withdrawal ON the drug), dependence and horrific withdrawal and they change your brain and thus who you are and how you behave and feel and think and act.

    Get the liquid Zoloft and come off NO MORE than 10% (or less, depending on what your body can handle percentage wise in reductions- some can handle only 2.5%-5% w/ each “cut”) of your CURRENT dose every 2-6 weeks, listening to the body and not reducing again until the withdrawal effects from the previous reduction have worn off.

  2. Hi there, I was on an old time medicine after trying many over the course of 16 years. I finally found one that worked called Ellavil, or amytriptyline as a generic. It worked! I was managed! But I still struggled with the Major Depression and BPD..it made it easier to hide it..and then one day I felt strong..after a series of unfortunate events, I went off on a BPD episode, fr lack of a better way to put it, I felt like I could finally make the life i wanted…and I left a 24 year marriage. WHAT A MISTAKE. I ended up dealing with abandonment myself, after abandoning my marriage.

    I took 500 of the ellavil, because they said it would eventually shut down my kidneys. I had that many because i was overprescribed and they were always saying they may have to take me off the one drug that worked for me. …well, everything shut down except for my kidneys and my brain and heart and I am now trying to sort out what is the fallout of years on the med – 100+ weight gain, loss of teeth due to dry mouth from the med, and now what look to be kidney problems.. I had tried Zoloft and almost lost my job due to being a walking zombie at work..it was one that didnt work for me..My search for meds went on between the years of 1983-1996, I have lots of insight into drugs that were new and some that were old from those years. am happy to help discuss if you find it helpful..I am now med free and struggling..

    • I pray you get better… prayer for myself helps when I am feeling down…sort of a spiritual surrender to the moment (all we have–a series of moments) I gave up worry years ago (no profit in it-doesn’t help, only wastes valuable time wastes time/energy). I try to be more to be more aware and accepting of what is happening in the moment–e.g learning to relax/meditate. “When you remove the world from your shoulders you notice it doesn’t drop.” Things that help: Walking, riding my bike, reading, watching less and less TV (I do not have cable/network) just Netflix. I rarely watch any news –if I can’t fix something I don’t want to get involved. I do write letters now and then to elected officials, but since there is little I can personally do about most news I just pick one or two things that are of interest to me–to care about or support. I don’t like to be alone all the time so I found a group to play “pickle ball” with –a bit like tennis. I also quit eating things that are bad for me–like ice cream, pastry, and most candy, which spike your blood sugar level. Also less and less coffee and not much alcohol–very rarely and only one drink. LOTS of B-Vitamins. I read that suicides were found to have very low amounts of magnesium in their body, so I take a good mineral supplement I find going to plays, or hiking or walking along the ocean make me happiest–along with visiting with my children, teaching myself to do watercolors. Finding simple things to make me happy and improve my physical health is my goal. Hope this helps. I wish you the best.

  3. I know what this man may be going through. He’s on the downward spiral – he will end up on his own with just his alcohol if he is not careful maybe a few convictions thrown into the mix, if his lucky enough to survive it all. I’ve seen it happen to a few people but it has also happened to me. Firstly the SSRIS are very deceptive they can make you feel detached, over confident and emotionally numb (this is where the “I don’t give a fuck drug” nick name comes from). You wont be aware its having that effect on you, you will just think everything is great so its pointless being asked by your Dr how you feel because you will just tell him everything is fine, the Dr’s are just as clueless as you. You will also find along side all those effects you have an immense urge to go out socializing but what your not aware of either is that you are actually suffering from the intense cravings for alcohol side effect as well. You will end up taking very dangerous risks because of the combination, this will just get worse and worse until something gives. Its a very dangerous trap to get caught up in. My friend got it right when she said to me it was like you were stuck on a runaway train, you can only get off if someone shows you how or you wait for it to crash. Relationship losses are sadly all part of it, he needs someone to show him this website it might help him realise before its too late.

  4. Yes, this will not lead to anything good.
    Some kind of intervention could of course save both John, Jane and their marriage.
    But as far as John sees, that marriage has no emotional draw anymore, but I doubt he can explain why!

    I too share alot with John, even some of the attributes he had Before medication.

    The inability to see yourself what is actually happening, and I do not know what external force could make a man like John see it either.

    For some of us, when on SSRI, we loose all sorts of emotions. Love, sadness, anger, excitement, sorrow, happiness. Our emotions goes to ‘null’, they become nothing.
    Whilst other emotions gets distorted, sexual behaviour, alcohol abuse, violent tendencies, loss of empathy.

    It is all a misinterpretation of what the medication does to a human.
    The doctor cannot see it because he denies it can ever happen.
    The patient don’t know to look for signs and what signs to look for.
    The spouse is kept in the dark by not being able to see the Changes that may occur gradually!

    This could be the ingredients for a marriage split up, or even something far, far worse.

Leave a Reply